Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 486, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 27, 2007, 5:59 PM MDT for Eddy County, Lea County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 5:59 PM MDT (23:59 UTC)
- Expired
- Jul 27, 2007, 7:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 151 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 272359 SVRMAF NMC015-025-280100- /O.NEW.KMAF.SV.W.0486.070727T2359Z-070728T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 700 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL EDDY COUNTY...OR 29 MILES EAST OF CARLSBAD... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN EDDY COUNTY... STATE HIGHWAY 128 IN SOUTHEASTERN EDDY COUNTY STATE HIGHWAY 128 IN SOUTHWESTERN LEA COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE SHELTER AWAY FROM WINDOWS. LAT...LON 3202 10369 3203 10408 3250 10378 3244 10357 TIME...MOT...LOC 2359Z 019DEG 22KT 3237 10374 $$
4 follow-up statements
000 WUUS54 KMAF 280005 CCA SVRMAF NMC015-025-280100- /O.COR.KMAF.SV.W.0486.070727T2359Z-070728T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 700 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL EDDY COUNTY...OR 29 MILES EAST OF CARLSBAD... MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN EDDY COUNTY... STATE HIGHWAY 128 IN SOUTHEASTERN EDDY COUNTY STATE HIGHWAY 128 IN SOUTHWESTERN LEA COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE SHELTER AWAY FROM WINDOWS. LAT...LON 3202 10369 3203 10408 3250 10378 3244 10357 TIME...MOT...LOC 2359Z 019DEG 22KT 3237 10374 $$
000 WWUS54 KMAF 280026 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 723 PM CDT FRI JUL 27 2007 NMC015-025-280100- /O.CON.KMAF.SV.W.0486.000000T0000Z-070728T0100Z/ LEA NM-EDDY NM- 623 PM MDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES... AT 621 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL EDDY COUNTY...OR ABOUT 28 MILES EAST OF CARLSBAD...MOVING SOUTHWEST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM IS LOCATED OVER NORTHERN EDDY COUNTY ON U S HIGHWAY 82 8 MILES EAST OF ARTESIA. THIS STORM OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM IS MOVING SOUTHWEST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... STATE ROUTE 128 IN SOUTHEASTERN EDDY COUNTY...EXTREME SOUTHEASTERN EDDY COUNTY AND HIGHWAY 82 IN NORTHERN EDDY COUNTY... LAT...LON 3202 10369 3203 10408 3250 10378 3244 10357 TIME...MOT...LOC 0023Z 019DEG 22KT 3224 10379 $$
000
WWUS54 KMAF 280044
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
739 PM CDT FRI JUL 27 2007
NMC025-280049-
/O.CAN.KMAF.SV.W.0486.000000T0000Z-070728T0100Z/
LEA NM-
639 PM MDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEA COUNTY IS
CANCELLED...
LAT...LON 3248 10372 3202 10373 3201 10379 3202 10395
3203 10395 3203 10408 3250 10378 3250 10375
TIME...MOT...LOC 0039Z 023DEG 18KT 3219 10383
$$
NMC015-280100-
/O.CON.KMAF.SV.W.0486.000000T0000Z-070728T0100Z/
EDDY NM-
639 PM MDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN EDDY COUNTY...
AT 637 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN EDDY COUNTY...OR ABOUT 28 MILES SOUTHEAST OF CARLSBAD...
MOVING SOUTHWEST AT 20 MPH. THIS STORM WILL REMAIN OVER RURAL
SOUTHEASTERN EDDY COUNTY...INCLUDING COUNTY ROAD 725.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF ARTESIA...
MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS SEVERE
THUNDERSTORM INCLUDE ARTESIA AND U.S. HIGHWAY 82. PENNY SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3248 10372 3202 10373 3201 10379 3202 10395
3203 10395 3203 10408 3250 10378 3250 10375
TIME...MOT...LOC 0039Z 023DEG 18KT 3219 10383
$$000
WWUS54 KMAF 280059
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
759 PM CDT FRI JUL 27 2007
NMC015-280109-
/O.EXP.KMAF.SV.W.0486.000000T0000Z-070728T0100Z/
EDDY NM-
659 PM MDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDDY COUNTY
EXPIRES AT 700 PM MDT...
AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3248 10372 3202 10373 3201 10379 3202 10395
3203 10395 3203 10408 3250 10378 3250 10375
TIME...MOT...LOC 0059Z 023DEG 18KT 3210 10388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:09 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 1:09 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT FRI JUL 27 2007 .DISCUSSION... WATER VAPOR INDICATES MID/UPPER LOW HAS MOVED N IN LAST 24HRS WITH SOME DRIER AIR BEING ENTRAINED INTO CIRCULATION TO THE FAR S. EXPECT ANOTHER LACK LUSTER DAY WRT TO CONVECTION IN THE MTNS WHERE NO MORE THAN ISOLD DIURNAL STORMS EXPECTED. IN THE E AND CENTRAL PB (CLOSER PROXIMITY TO LOW) EXPECTING THAT COVERAGE WILL BE NEAR SCT. SLOW MOVEMENT WILL INCREASE LOCAL HEAVY RAIN CONCERNS. STORMS CLOSELY TIED TO DIURNAL HEATING TRENDS. OVERNIGHT LOW TEMPS CONTINUE TO BE ON THE COOL SIDE AND WILL CONTINUE THIS TREND IN LINE WITH FWC. TRACK AND TIMING OF AFOREMENTIONED MID/UPPER LOW CONTINUES TO BE PROBLEMATIC WITH NAM BEING VERY INCONSISTENT FROM PREVIOUS 24HRS. MODELS ALL MISSED CIRCULATION MOVING TO THE N IN LAST 24HRS AND NOW EXPECT THAT IT WILL EVENTUALLY DRIFT SW ACRS PB THRU SAT. THIS WILL DELAY BEST CHANCE OF RAIN TIL SUNDAY WHEN PB WILL FINALLY BE ON THE E SIDE OF LOW. PW/S STILL LOOK HEALTHY SUN/MON AROUND 1.75 AND SLOW MOVEMENT OF SYSTEM WILL FAVOR A PERIOD OR TWO WHERE LOCAL HEAVY RAIN WILL BE A CONCERN...PROBABLY SUNDAY AND OR MONDAY. SUBTROPICAL RIDGE IS ORIENTED FROM GREAT BASIN INTO NRN PLAINS AND MID/UPPER LOW WILL CONTINUE TO TRACK E INTO FAR W TX THRU MONDAY. INCREASED CLOUDS/LOWER HEIGHTS/RAIN/7H TEMPS GENERALLY RANGING FROM 9-13C INDICATE THE UNSEASONALLY COOL TEMPS WILL CONTINUE THROUGH MONDAY AND WILL KEEP FCST TEMP BLO MEXMOS AND NORMAL. DEVELOPMENT OF SUBTROPICAL RIDGE LOOKS SUSPECT (DEVELOPING FROM THE SE) FROM TUE ONWARD AND SETTING UP NW FLOW. AGAIN WILL OPT TO REFLECT LITTLE CHANGE IN THIS PORTION OF THE FCST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 86 65 84 / 30 30 30 40 CARLSBAD NM 66 91 67 91 / 20 20 30 20 DRYDEN TX 69 85 69 84 / 30 40 40 30 FORT STOCKTON TX 67 85 66 86 / 20 40 40 40 GUADALUPE PASS TX 63 83 63 84 / 20 20 30 20 HOBBS NM 64 90 65 87 / 20 10 20 30 MARFA TX 58 79 60 78 / 20 40 40 40 MIDLAND INTL AIRPORT TX 65 86 66 85 / 20 30 30 40 ODESSA TX 66 88 66 86 / 20 30 30 40 WINK TX 68 91 67 88 / 20 20 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 27, 1:13 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT FRI JUL 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT FRI JUL 27 2007 /113 PM MDT FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. MOST OF THE THUNDERSTORMS WILL OCCUR OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGION. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. SINCE PLENTY OF MOISTURE WILL BE AVAILABLE IN THE ATMOSPHERE...HEAVY RAIN MAY RESULT FROM SOME OF THE THUNDERSTORMS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 27, 5:34 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 PM CDT FRI JUL 27 2007 TXZ068-280030- CRANE- 634 PM CDT FRI JUL 27 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TUBBS CORNER AT 634 PM CDT...MOVING SOUTHEAST AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN CENTRAL CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.